Advertisement

Groups with Polynomial Growth and Differential Geometry

  • E. Musso
  • F. Tricerri
Chapter
  • 144 Downloads
Part of the NATO ASI Series book series (ASIC, volume 333)

Abstract

We examine the interaction between curvature and growth properties of the fundamental group of compact Riemannian manifolds.

Keywords

Riemannian Manifold Fundamental Group Sectional Curvature Polynomial Growth Compact Riemannian Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D.V. Alekseevskii and B.N. Kimel‘fel’d, Structure of homogeneous Riemannian spaces with zero Ricci curvature, Func. Anal. Appl. 9 (1975), 97–102.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    M.T. Anderson, On the topology of complete manifold of non-negative Ricci curvature, Topology 29, N.1 (1990), 41–55.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    L. Auslander, Bieberbach’s theorems on space groups and discrete uniform subgroups of Lie groups, Annals of Math. 71, N.3 (1960), 579–590.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    L. Bérard-Bérgéry, J.P. Bourguignon and E. Mazet, Variétés à courbure négative, Seminaire de Géométrie Riemannienne 1970–1971, Publ. Mathématiques de l’Université Paris VII.Google Scholar
  5. [5]
    R. Bishop and R. Crittenden, Geometry of Manifolds, Academic Press, New York (1964).zbMATHGoogle Scholar
  6. [6]
    A. Besse Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete 3-Folge Band 10, Springer-Verlag (1987).Google Scholar
  7. [7]
    R.L. Bishop, A relation between volume, mean curvature, and diameters, Notices A.M.S., 10 (1963), 364.Google Scholar
  8. [8]
    J. Cheeger and D. Gromoll, The splitting theorem for manifolds of non-negative Ricci curvature, J. Diff. Geom. 6 (1971), 119–128.MathSciNetzbMATHGoogle Scholar
  9. [9]
    D. Epstein and M. Shub, Expanding endomorphisms of flat manifolds, Topology 7 (1968), 13–141.MathSciNetCrossRefGoogle Scholar
  10. [10]
    J.H. Eschenburg and E. Heintze, An elementary proof of the Cheeger-Gromoll splitting theorem, Ann. Glob Anal. and Geom., Vol. 2, N. 2 (1984), 141–150.MathSciNetzbMATHCrossRefGoogle Scholar
  11. [11]
    A. Fischer and J. Wolf, The structure of compact Ricci-flat Riemannian manifolds, J. Diff. Geom. 10 (1975), 277–288.MathSciNetzbMATHGoogle Scholar
  12. [12]
    S. Gallot, D. Hulin and J. Lafontaine, Riemannian Geometry, Springer Graduate text in Math., Springer-Verlag, Berlin-Heidelberg (1987).Google Scholar
  13. [13]
    M. Gromov, Synthetic Geometry in Riemannian manifolds, Proceedings of the International congress of Math. Helsinki 1978.Google Scholar
  14. [14]
    M. Gromov, Groups of polynomial growth and expanding maps, Publ. Math. I.H.E.S., 53 (1981), 53–78.MathSciNetzbMATHGoogle Scholar
  15. [15]
    M. Gromov, Structures métriques pur les variétés riemanniennes, Cedic Paris (1981).Google Scholar
  16. [16]
    A. Gray, Tubes, Addison-Wesley Publishing Company (1989)Google Scholar
  17. [17]
    Y. Guivarch, Groupes de Lie a croissance polynomiale, C.R. Acad. Sci. Paris, 271, n.4 (1970), 237–239.MathSciNetGoogle Scholar
  18. [18]
    D. Gromoll and J. Wolf, Some relations between the metric structure and the algebraic structure of the fundamental group in manifolds of nonpositive curvature, Bull. A.M.S. 77 n.4 (1971), 545–551.MathSciNetzbMATHCrossRefGoogle Scholar
  19. [19]
    M. Hirsch, Expanding maps and transformations groups, Proc. Symp. Pure Math. XIV (1970), 125–133.Google Scholar
  20. [20]
    S. Kobayashi and K. Nomizu, Fundations of differential geometry, Vol.1 and II, Interscience, Wiley, New York (1963).Google Scholar
  21. [21]
    J. Milnor, A note on curvature and fundamental group, J. Diff. Geom. 2 (1968), 1–7.MathSciNetzbMATHGoogle Scholar
  22. [22]
    J. Milnor, Growth of finitely generated solvable groups, J. Diff. Geom. 2 (1968), 447–449.MathSciNetzbMATHGoogle Scholar
  23. [23]
    M.S. Raghunathan, Discrete subgroups of Lie groups, Ergebnisse der Mathematik und ihrer Grenzgebiete Band 68, Springer-Verlag, Berlin-Heidelberg (1972).Google Scholar
  24. [24]
    M. Shub, Expanding maps, Proc. Symp. Pure Math. XIV (1970), 273–277.MathSciNetGoogle Scholar
  25. [25]
    R. Schoen and S.T. Yau, Complete three dimensional manifolds with positive Ricci curvature and scalar curvature, Ann. Math. Stud. 102 (1982), 209–228.MathSciNetGoogle Scholar
  26. [26]
    J. Svarc, A volume invariant of coverings, Dokl. Akad. nauk. SSSR 105 (1955), 32–34.MathSciNetGoogle Scholar
  27. [27]
    J. Wolf, Homogeneity and bounded isometries in manifolds of negative curvature, Illinois J. Math. 8 (1964), 14–18.MathSciNetzbMATHGoogle Scholar
  28. [28]
    J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Diff. Geom, 2 (1968), 421–446.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1991

Authors and Affiliations

  • E. Musso
    • 1
  • F. Tricerri
    • 1
  1. 1.Dipartimento di Matematica „U .Dini“FirenzeItaly

Personalised recommendations